← Return to Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@jakedduck1

@karathine99
My first thought is your doctor has you tapering to quickly. Are you able to procure a new prescription preferably through a compounding pharmacy? Are you willing to share your taper schedule with us? It’s a reasonable assumption to make that since you’re having withdrawl symptoms your tapering too much at a time. I wouldn’t recommend skipping any days. From what people have shared few people find that effective although I know I’ve got at least one person here who does but she no doubt capers at a much slower rate than you currently are.
Good luck,
Jake

Jump to this post


Replies to "@karathine99 My first thought is your doctor has you tapering to quickly. Are you able to..."

@karathine99
Hello again,
If you can’t get a new prescription I suppose the best option would be to count out the beads and make sure there’s an equal number in each one. I imagine it would be better than growing from 37.5 to zero but it won’t be a walk in the park for sure. This medication needs to be withdrawn extremely slowly I’m talking infinitesimally small cuts. after all you’ve taken the medication for 15 years In bed alone would require a longer taper. What difference does it make if you take a year or two to get off of it if it can be accomplished 100% withdrawal symptom-free.
Or by decreasing the number of beads in each capsule by more than equal parts so at the end there will be more on day 10 but very few on very few beads on your last day. That’s a super fast taper but hopefully it will be better than going from 37.5 to nothing.
Ideally, you need more medication for a VERY SLOW taper. Talk to your doctor and explain the withdrawals or go to the ER.
Sadly doctors are very ignorant when it comes to tapering this medication.
There was a psychiatrist in Europe who put many of his patients on Effexor and he also was taking it and decided to quit and so he used the same taper schedule he had been giving to his patients and was having the same withdrawals. At that point is when he became an advocate for the 5 to 10% taper Were you reduce the percentage of your medication every 2-6 weeks Depending on your tolerability.
I hope you get more medication growing off from this point probably won’t be easy.
Best of luck,
Jake